The FDA has announced that they are evaluating possible adverse-event reports for 20 drugs reported by patients, hospitals, doctors, and drug companies about suspicious problems possibly related to the drugs.
As the federal law requires, the FDA will disclose its investigations into reports of these possibly drug-related adverse events and it will be done in series.

This list includes adverse events reported between Jan. 1 and March 31, 2008 but more recent reports will take weeks, even months to be released.

This FDA’s Adverse Event Reporting System (AERS) is evaluation of the drugs already on the market. Even if a a drug is on the list doesn't mean it isn't safe or that it had caused a serious problem, it only means that analyses have began to determine if there could be safety problems that would require further evaluation. Therefore, no patient should stop taking their drugs just because they are listed.

When the evaluation is finished, the agency will either issue further warnings or an all-clear.

The FDA’s report does not show how many people were affected by these possible drug reactions, nor it gives any indication of their severity.
The safety evaluators will look at the seriousness of the event, whether there are greater numbers of a certain kind of event they did not expect, whether there is something new and not known about the drug that requires refinement of their knowledge.

The public and the health care community will be informed of what the FDA is evaluating at all times.

Below you can find a list of drugs and the related adverse events reported to the AERS database:



Arginine Hydrochloride Injection (R-Gene 10) - Pediatric overdose due to labeling / packaging confusion

Desflurane (Suprane) - Cardiac arrest (heart stops working)

Duloxetine (Cymbalta) - Urinary retention

Etravirine (Intelence) - Hemarthrosis (blood in a joint)
Fluorouracil Cream (Carac) and Ketoconazole Cream (Kuric) - Adverse events due to name confusion

Heparin - Anaphylactic-type (life-threatening allergic) reactions

Icodextrin (Extraneal) - Hypoglycemia (low blood sugar)

Insulin U-500 (Humulin R) - Dosing confusion

Ivermectin (Stromectol) and Warfarin - Drug interaction

Lapatinib (Tykerb) - Hepatotoxicity (liver toxicity)

Lenalidomide (Revlimid) - Stevens-Johnson syndrome (a deadly drug reaction)

Natalizumab (Tysabri) - Skin melanomas (deadly skin cancer)

Nitroglycerin (Nitrostat) - Overdose due to labeling confusion

Octreotide Acetate Depot (Sandostatin LAR) - Ileus (bowels not moving)

Oxycodone Hydrochloride Controlled-Release (OxyContin) - Drug misuse, abuse, and overdose

Perflutren Lipid Microsphere (Definity) - Cardiopulmonary reactions (lung/heart problems)

Phenytoin Injection (Dilantin) - Purple glove syndrome (discoloration, pain, and swelling of the hand that may lead to amputation)

Quetiapine (Seroquel) - Overdose due to sample pack labeling confusion

Tebivudine (Tyzeka) - Peripheral neuropathy (tingling or numbness in the extremities)

Tumor Necrosis Factor (TNF) Blockers - Cancers in children and young adults